In a disturbing event, as many as 25 to 30 children from Fakruddin Ahmed High School lost consciousness after being given diethylcarbamazine and albendazole tablets for the treatment of filariasis by the district health department in Assam's Biswanath district on Thursday.
The students were moved to Biswanath Chariali Sub-Division Civil Hospital right away after the incident for better medication.
The event has sparked outrage among the pupils' guardians, who are now expressing their unhappiness with the health department for failing to undertake any type of testing before providing the dosages to the school children.
Speaking to the media, one of the parents said, “Doctor Sushanta is to blame for this occurrence; he was responsible for administering the dosages without seeking medical attention for the pupils. Today, approximately 25 to 30 students became ill and fainted after being given diethylcarbamazine and albendazole tablets to treat filariasis. Who will now take responsibility for their health?"
The parent welcomed the government's initiative to treat filariasis in the state, but suggested that the concerned department conduct a medical evaluation of the students before dispensing the dosages of diethylcarbamazine and albendazole pills.
Meanwhile, a member of the All Assam Minority Students’ Union (AAMSU) Biswanath district unit demanded an investigation into the occurrence and urged the district administration to offer proper care to pupils who had been ill after taking diethylcarbamazine and albendazole pills.